Alert archive / Kansas / Wind Advisories in 2026

Wind Advisory 4, NWS Wichita, KS

March 21, 202626 counties in Kansas

NWS Wichita, KS issued this wind advisory at Mar 21, 2026, 11:54 AM CDT for 26 counties in Kansas. It took effect at Mar 22, 2026, 9:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 21, 2026, 11:54 AM CDT (16:54 UTC)
In effect from
Mar 22, 2026, 9:00 AM CDT
Expired
Mar 22, 2026, 7:23 PM CDT
In force
10 hr
Issued by
NWS Wichita, KS
All 26 counties

Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 16:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 4.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2026-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2026-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3120 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

921 
WWUS73 KICT 211654
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
1154 AM CDT Sat Mar 21 2026

KSZ032-033-047>053-067>070-082-083-091>094-098-221300-
/O.NEW.KICT.WI.Y.0004.260322T1400Z-260323T0100Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Greenwood-Kingman-Sedgwick-Harper-Sumner-
Cowley-Elk-Chautauqua-
Including the cities of Arkansas City, Bel Aire, Winfield, Sedan,
Moline, Sterling, El Dorado, Wichita, Attica, Hillsboro, Lyons,
Lincoln, Eureka, Ellsworth, Wellington, Hutchinson, Russell,
Derby, Cottonwood Falls, Haysville, Wilson, Sylvan Grove,
Augusta, Madison, Rose Hill, Longton, Newton, Kingman, Great
Bend, Anthony, Howard, Strong City, Harper, Marion, Peabody,
Valley Center, Andover, Cedar Vale, Salina, Park City, McPherson,
and Grenola
1154 AM CDT Sat Mar 21 2026

...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM CDT SUNDAY...

* WHAT...A cold front will usher in north winds at 25 to 35 mph with 
  gusts up to 45 mph expected.

* WHERE...Portions of Central, South Central, and Southeast Kansas.

* WHEN...From 9 AM to 8 PM CDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Some 
  tree limbs could be blown down and a few power outages may be 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

McGuire
3 follow-up statements
208 
WWUS73 KICT 220600
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
100 AM CDT Sun Mar 22 2026

KSZ071-072-095-096-099-100-222000-
/O.EXA.KICT.WI.Y.0004.260322T1400Z-260323T0100Z/
Woodson-Allen-Wilson-Neosho-Montgomery-Labette-
Including the cities of Chanute, Yates Center, Humboldt, Iola,
Independence, Coffeyville, Neodesha, Parsons, and Fredonia
100 AM CDT Sun Mar 22 2026

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CDT THIS 
EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Allen, Labette, Montgomery, Neosho, Wilson, and Woodson 
  Counties.

* WHEN...From 9 AM this morning to 8 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

KSZ032-033-047>053-067>070-082-083-091>094-098-222000-
/O.CON.KICT.WI.Y.0004.260322T1400Z-260323T0100Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Greenwood-Kingman-Sedgwick-Harper-Sumner-
Cowley-Elk-Chautauqua-
Including the cities of El Dorado, Winfield, Peabody, Russell,
Wellington, Salina, Attica, Sterling, Grenola, Cedar Vale, Sylvan
Grove, Lincoln, Haysville, Ellsworth, Rose Hill, Hutchinson,
Wichita, Park City, Kingman, Hillsboro, Andover, Newton, Madison,
Eureka, Great Bend, Howard, McPherson, Derby, Augusta, Moline,
Lyons, Bel Aire, Wilson, Sedan, Anthony, Valley Center, Harper,
Arkansas City, Marion, Strong City, Cottonwood Falls, and Longton
100 AM CDT Sun Mar 22 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM 
CDT THIS EVENING...

* WHAT...North winds 25 to 35 mph with gusts up to 45 mph expected.

* WHERE...Portions of Central, South Central, and Southeast Kansas.

* WHEN...From 9 AM this morning to 8 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Davis
699 
WWUS73 KICT 221927
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
227 PM CDT Sun Mar 22 2026

KSZ032-033-047>053-067>072-082-083-091>096-098>100-230100-
/O.CON.KICT.WI.Y.0004.000000T0000Z-260323T0100Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-
Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-
Labette-
Including the cities of Lyons, Longton, Park City, Haysville,
Valley Center, Rose Hill, Howard, Independence, Parsons,
Humboldt, Eureka, Attica, Wilson, Iola, Chanute, Fredonia, Yates
Center, Derby, Sedan, Hutchinson, Madison, Anthony, Cedar Vale,
Hillsboro, El Dorado, Ellsworth, Kingman, Russell, Grenola,
Winfield, Arkansas City, Cottonwood Falls, Great Bend, Moline,
Wichita, Coffeyville, Augusta, Harper, Sylvan Grove, McPherson,
Marion, Peabody, Lincoln, Wellington, Salina, Andover, Newton,
Bel Aire, Neodesha, Sterling, and Strong City
227 PM CDT Sun Mar 22 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...North winds 25 to 35 mph with gusts up to 45 to 50 mph.

* WHERE...Portions of Central, South Central, and Southeast Kansas.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Cuellar
985 
WWUS73 KICT 230023
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
723 PM CDT Sun Mar 22 2026

KSZ032-033-047>053-067>072-082-083-091>096-098>100-230130-
/O.CAN.KICT.WI.Y.0004.000000T0000Z-260323T0100Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-
Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-
Labette-
Including the cities of Iola, Arkansas City, Sterling, Park City,
Valley Center, Sylvan Grove, McPherson, Sedan, Lincoln, Salina,
Lyons, Bel Aire, Yates Center, Peabody, Ellsworth, Marion,
Cottonwood Falls, Newton, Great Bend, Wellington, Moline,
Hillsboro, Humboldt, Harper, Anthony, Derby, Fredonia, Rose Hill,
Eureka, Hutchinson, Coffeyville, El Dorado, Augusta, Andover,
Longton, Neodesha, Independence, Parsons, Russell, Winfield,
Chanute, Howard, Haysville, Madison, Grenola, Wilson, Wichita,
Cedar Vale, Kingman, Attica, and Strong City
723 PM CDT Sun Mar 22 2026

...WIND ADVISORY IS CANCELLED...

Wind speeds have dropped below advisory levels, so the wind advisory 
has been cancelled.

$$

Kleinsasser

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 21, 6:14 AM CDT, 5 hours 40 minutes earlier. Its key messages:

  • Record or near record high temperatures will continue this afternoon along with extreme fire danger.
  • A cold front on Sunday will bring a brief cool-down for Sun & Mon with continued dry conditions.
  • Temperatures will rebound for Tue-Thu with above normal temperatures expected once again.
Area forecast discussion, Mar 21, 6:14 AM CDT, 5 hours 40 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
614 AM CDT Sat Mar 21 2026

.KEY MESSAGES...

- Record or near record high temperatures will continue this
  afternoon along with extreme fire danger.

- A cold front on Sunday will bring a brief cool-down for Sun & Mon
  with continued dry conditions.

- Temperatures will rebound for Tue-Thu with above normal
  temperatures expected once again.

&&

.DISCUSSION...
Issued at 158 AM CDT Sat Mar 21 2026

Currently, a stout ridge continues to sit over the Desert Southwest
which is leading to record breaking temperatures for many locations
in the Southwest and Plains states. A shortwave trough is just
moving onshore of Pacific Canada. At the surface, high pressure is
situated to our west over the Rockies with a weak low over the
eastern U.S. Overall, this is leading to weak forcing in our area
which has resulted in generally light and variable winds. This will
change later today as a low pressure system strengthens over the
Northern Plains ahead of the shortwave trough over Canada. A
tightening pressure gradient will develop across the Plains leading
to breezy southwesterly winds over the forecast area this afternoon.
These southwesterly winds combined with the anomalously strong
high pressure will lead to another day of potentially record
breaking temperatures as nearly all locations top out in the
lower 90s for highs. Breezy winds, well above normal temps, and
low RH values will lead to very high to extreme fire danger.

For tomorrow, a shortwave trough will dip across the northern tier
of the U.S. that will act to suppress the ridge some. This trough
will push a cold frontal boundary across the state during the early
part of the day. This will lead to quite the disparity in
temperatures across the forecast area. Behind the front in Central
Kansas, high temperatures will only reach into the upper 60s.
Whereas ahead of the front in Southeastern Kansas, afternoon highs
will top out in the middle to upper 80s. Behind the frontal
boundary, strong northerly winds are anticipated leading to another
day of elevated fire danger. Temperatures on Monday will be near
normal with highs in the lower to middle 60s for nearly all
locations.

As we move into Tuesday through the middle of the week, ridging will
build back in over the region leading to another warm-up with
temperatures reaching into the 70s and lower 80s for Tuesday and the
middle to upper 80s for Wednesday. A few lingering clouds are
expected on Tuesday as the previous system exits to the east, but by
Wednesday, mostly clear and dry conditions will prevail. Another
frontal boundary looks to sweep across the state on Thursday which
will bring us another cool-down for the end of the week and could
lead to spotty precip chances.

&&

.AVIATION /12Z TAFS THROUGH 12Z SUNDAY/...
Issued at 610 AM CDT Sat Mar 21 2026

Light winds this morning will quickly increase out of the
southwest by midday. Look for winds generally between 10-15
knots for central and south-central Kansas sites by 18Z. Central
Kansas locations will see gusts this afternoon between 20-25
knots. Winds will become southerly and diminish slightly around
02Z, but winds are expected to remain at or just above 10 knots
through the overnight period.

&&

.FIRE WEATHER...
Issued at 158 AM CDT Sat Mar 21 2026

Breezy southwest winds will combine with very low RH values leading
to extreme fire danger over parts of central, south central and
southeast Kansas this afternoon. A cold front will arrive on Sunday
shifting winds to the northwest and ushering in some cooler, more
seasonable air. Northwest winds may gust to around 40 mph at times,
resulting in extreme grassland fire danger for much of the area and
a fire weather watch remains in effect on Sunday.

As temperatures rebound by mid-week, we could see a resurgence of
elevated fire danger during the afternoon hours with breezy winds
and continued dry conditions.

&&

.CLIMATE...
Issued at 206 AM CDT Sat Mar 21 2026

Record highs are once again possible Saturday.

Saturday (3/21):
Wichita: Forecast - 92, Record - 92 (1916)
Salina:  Forecast - 94, Record - 96 (1907)
Chanute: Forecast - 91, Record - 95 (1916)
Russell: Forecast - 94, Record - 85 (1997)

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from noon today to 10 PM CDT this evening for
KSZ032-033-047>053-067>070-082-083-091>094-098.
Fire Weather Watch from this evening through Sunday evening
for KSZ032-033-047>053-067>072-082-083-091>096-098>100.

&&

DISCUSSION...AMD
AVIATION...AMD
FIRE WEATHER...AMD
CLIMATE...AMD
Hazardous weather outlook, Mar 21, 3:06 AM CDT, 8 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
306 AM CDT Sat Mar 21 2026

KSZ032-033-047>053-067>072-082-083-091>096-098>100-220815-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
306 AM CDT Sat Mar 21 2026

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Today and Tonight

Very high to extreme fire danger is expected this afternoon and into
the evening hours across much of the area. A Red Flag Warning
remains in effect this afternoon and a Fire Weather Watch continues
through this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Very high to extreme fire danger is expected again on Sunday across
much of the area. A Fire Weather Watch remains in effect through
the day Sunday.

Very high fire danger will return towards the middle of next week
for much of the area, as we continue to see above average
temperatures and very dry conditions persisting.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today or tonight.

&&

For a graphical version of this information, see our webpage at:
https://www.weather.gov/erh/ghwo?wfo=ict

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 12:25 PM CDTRed Flag WarningICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more31 hr

Nearby

Wind Advisories in Kansas, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.